Automorphisms of solenoids and p-adic entropy

D. A. Lind, T. Ward

Research output: Contribution to journalArticle

71 Citations (Scopus)
6 Downloads (Pure)

Abstract

We show that a full solenoid is locally the product of a euclidean component and p-adic components for each rational prime p. An automorphism of a solenoid preserves these components, and its topological entropy is shown to be the sum of the euclidean and p-adic contributions. The p-adic entropy of the corresponding rational matrix is computed using its p-adic eigenvalues, and this is used to recover Yuzvinskii's calculation of entropy for solenoidal automorphisms. The proofs apply Bowen's investigation of entropy for uniformly continuous transformations to linear maps over the adele ring of the rationals.
Original languageEnglish
Pages (from-to)411-419
Number of pages9
JournalErgodic Theory and Dynamical Systems
Volume8
Issue number03
DOIs
Publication statusPublished - 1988

Cite this